Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 2006, 8:17 PM CDT for Trego County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 8:17 PM CDT (01:17 UTC)
- Expired
- May 26, 2006, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Trego County, KS
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:20 PM CDT | TSTM WND GST 65 | 8 S Collyer, KS | 1 TO 3 INCH TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 270117
SVRDDC
KSC195-270200-
/O.NEW.KDDC.SV.W.0092.060527T0117Z-060527T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TREGO COUNTY IN WEST CENTRAL KANSAS.
* UNTIL 900 PM CDT
* AT 815 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VODA...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHERN TREGO COUNTY...
VODA...
WAKEENEY...
OGALLAH...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 115 AND 140.
THIS INCLUDES HIGHWAY 283 BETWEEN MILE MARKERS 140 AND 155.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3903 10014 3884 10013 3898 9961 3912 9960
3912 10015
$$
JOHNSON2 follow-up statements
000
WWUS53 KDDC 270143
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT FRI MAY 26 2006
KSC195-270200-
/O.CON.KDDC.SV.W.0092.000000T0000Z-060527T0200Z/
TREGO KS-
843 PM CDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN TREGO COUNTY...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WAKEENEY...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHERN TREGO COUNTY...
WAKEENEY...
OGALLAH...
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 114 AND 140.
THIS INCLUDES HIGHWAY 283 BETWEEN MILE MARKERS 140 AND 155.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR WEST CENTRAL KANSAS.
LAT...LON 3903 10014 3884 10013 3898 9961 3912 9960
3912 10015
$$
JOHNSON000
WWUS53 KDDC 270157
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
856 PM CDT FRI MAY 26 2006
KSC195-270206-
/O.EXP.KDDC.SV.W.0092.000000T0000Z-060527T0200Z/
TREGO KS-
856 PM CDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TREGO COUNTY EXPIRES
AT 900 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR WEST CENTRAL KANSAS.
LAT...LON 3903 10014 3884 10013 3898 9961 3912 9960
3912 10015
$$
RITTERLINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:08 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 26, 3:08 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT FRI MAY 26 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL MAINLY BE THE CHANCES FOR DRYLINE THUNDERSTORMS THE NEXT FEW DAYS. UPPER AIR ANALYSIS SHOWED A WEAK SHORTWAVE OVER THE FOUR CORNERS AND WESTERN NEW MEXICO. WATER VAPOR IMAGERY SHOWS THIS FEATURE MOVING OUT OVER THE EASTERN SLOPES OF THE ROCKIES AND ADJACENT HIGH PLAINS THIS AFTERNOON AND HELPING INITIATE SCATTERED THUNDERSTORMS OVER NORTHEAST COLORADO WITH MORE ISOLATED ACTIVITY OFF THE RATON MESA IN THE SOUTHEASTERN THE SOUTHEAST AS WELL AS ALONG A DRY LINE IN THE TEXAS PANHANDLE. ALSO OF NOTE AT THE SURFACE, AN OUTFLOW BOUNDARY THAT HAS BEEN SITTING OVER THE NORTHERN CWA ALL DAY HAS BEEN SLOWLY MIXING OUT AND/OR LIFTING TO THE NORTH. THINK THAT THE GREATEST THREAT FOR THUNDERSTORMS WILL BE IN THE WESTERN CWA WITH THE POSSIBILITY OF STORMS MOVING OUT OF COLORADO BRUSHING ACROSS THE NORTHWESTERN PART OF THE CWA. AM A LITTLE CONCERNED THAT THE STORMS IN NORTHEAST COLORADO COULD BECOME MORE ORGANIZED AND PROPAGATE ESE ALONG THE BOUNDARY LATER IN THE EVENING BUT THIS POSSIBILITY APPEARS TO BE COMING LESS LIKELY WITH EACH PASSING HOUR. CURRENT GRIDS HAD SLIGHT CHANCE POPS IN THE WEST WITH CHANCE POPS IN THE NORTHEAST AND WILL HOLD ON TO THIS IDEA FOR NOW. FOR THE NEXT FEW DAYS, THE UPPER TROUGH DEEPENS OVER THE WESTERN CONUS WITH SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. THIS PATTERN IS FAVORABLE FOR A DRY LINE OSCILLATE BACK AND FORTH ACROSS THE HIGH PLAINS WHICH THE NAM AND GFS HAVE A PRETTY GOOD HANDLE ON. BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG THE DRY LINE AND WILL BE ISOLATED TO WIDELY SCATTERED AT BEST. WILL HAVE THIS IN THE FORECAST OVER CENTRAL AND EASTERN PARTS OF THE CWA FOR BOTH SATURDAY AND SUNDAY. DAYS 3-7... NO CHANGES WERE MADE TO THE EXTENDED. A FRONT WILL SAG DOWN INTO SW KS EARLY NEXT WEEK WITH INCREASING CHANCES FOR STORMS. AS THE MOIST LAYER DEEPENS, 850MB TEMPS WILL GRADUALLY COOL, WHICH WILL LEAD TO COOLER MAXES. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 96 66 97 / 20 10 10 10 GCK 67 98 63 98 / 20 10 10 0 EHA 64 96 62 98 / 20 0 0 0 LBL 67 98 64 98 / 10 10 10 0 HYS 69 96 66 97 / 30 10 10 10 P28 72 96 69 94 / 20 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/24
Hazardous weather outlook, May 26, 4:02 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT FRI MAY 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-270915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 402 AM CDT FRI MAY 26 2006 /302 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ALONG AND NORTH OF A SCOTT CITY TO LARNED LINE ALONG A RETREATING WARM FRONT. OTHER ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO BORDER ALONG A LEE TROUGH. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ANY OF THESE STORMS THAT DEVELOP COULD BECOME SEVERE BRIEFLY AND WOULD BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF NICKELS. ALL OF THE ACTIVITY IS EXPECTED TO MOVE NORTHEAST ACROSS WESTERN KANSAS. THE STORMS SHOULD EITHER WEAKEN OR MOVE OUT OF THE AREA BY AROUND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ALONG A DRYLINE SATURDAY AND SUNDAY EAST OF A SCOTT CITY TO LIBERAL LINE AND WEST OF A HAYS TO COLDWATER LINE. IF A STORM DOES DEVELOP IT WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING STRAIGHT LINE WINDS. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MIDWEEK AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LACY
In the hours before
Local storm report, May 26, 7:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
714 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N COPELAND 37.55N 100.63W
05/26/2006 GRAY KS CO-OP OBSERVER
LARGE TREE LIMBS AND POWER POLES DOWN 1N OF COPELAND.
&&
JJOHNSONLocal storm report, May 26, 7:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST COPELAND 37.54N 100.63W
05/26/2006 M66 MPH GRAY KS BROADCAST MEDIA
KSN WX LAB COPELAND ELEMENTARY SCHOOL
&&
JJOHNSONLocal storm report, May 26, 7:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST COPELAND 37.54N 100.63W
05/26/2006 M57 MPH GRAY KS BROADCAST MEDIA
KSN WX LAB COPELAND ELEMENTARY SCHOOL
&&
JJOHNSONLocal storm report, May 26, 8:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
801 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 2 N DODGE CITY 37.79N 100.01W
05/26/2006 E0.75 INCH FORD KS NWS EMPLOYEE
&&
JJOHNSONLocal storm report, May 26, 8:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL DODGE CITY 37.76N 100.01W
05/26/2006 E0.75 INCH FORD KS NWS EMPLOYEE
&&
26Local storm report, May 26, 8:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
809 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 7 SE CIMARRON 37.74N 100.26W
05/26/2006 E60 MPH GRAY KS TRAINED SPOTTER
0801 PM HAIL DODGE CITY 37.76N 100.01W
05/26/2006 E0.88 INCH FORD KS NWS EMPLOYEE
&&
MBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 26, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 46 min |
| May 26, 9:01 PM CDT | High Wind Warning | DDC | Hodgeman | 59 min |
| May 27, 3:22 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.